MAUDE Adverse Event Report: COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE

COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Catalog Number SPD2-US-030-320
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event - estimated.Medtronicif information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient went to the cardiac cath lab for planned right and left heart catheterization due to her sub-total occlusion of her right coronary artery.An unknown stent had initially been partially deployed to the right coronary artery with a spider fx wire filter device for distal embolic protection, given the large thrombus burden at risk of embolization.Due to difficulty passing post-dilatation balloons for final stent expansion, a decision was made to proceed to remove the spiderfx wire filter.The capture sheath of the filter spiderfx wire became caught on the proximal edge of the stent and then the stent, filter wire and capture sheath were removed from the coronary artery.The capture sheath was then removed from the body.However, the physician was unable to remove the stent-filter combination through the femoral sheath.During the device removal, the distal wire broke off and under fluoroscopy the capture wire segment containing the stent and filter could be visualized as having migrated to the femoral artery bifurcation.The physician immediately called for vascular interventional cardiologist and a vascular surgeon to the cath lab procedure room.The physician was able to obtain adequate homeostasis at the right femoral artery site with the existing sheath and manual compression, and then finished the right coronary artery stenting procedure with successful placement of an unknown stent.The patient was moved directly to the operating room where the vascular surgeon performed surgical removal of the foreign object via right groin exploration, embolectomy and angiogram.The device was removed through the femoral access site.The patient had an unexpected 2 day cicu stay post or surgical procedure.The physician has stated that there was no specific device malfunction.She has stated that she believes that this occurred due to the angle of the devices interacting with the deployed stent and the patient¿s coronary anatomy.The patient is reported as being home, well, post-hospitalization and resuming her activities of daily living.

Brand Name
SPIDER FX
Common Device Name
CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7217994
Report Number2183870-2018-00037
Device Sequence Number140523
Product Code NTE
UDI-Device Identifier00821684068304
UDI-Public00821684068304
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2018
Device Catalogue NumberSPD2-US-030-320
Device Lot NumberA292273
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2017
Initial Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient Weight65